MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC CONFORM EXT 25; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC CONFORM EXT 25; HEART-VALVE, MECHANICAL
Model Number ONXACE-25
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Valvular Insufficiency/ Regurgitation (4449); Insufficient Information (4580)
Date of Event 03/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
An implant registration card was received back from the user facility notating an on-x aortic valve was implanted into an existing on-x patient.Additional information has been requested.This investigation will be relegated to onxace-25, sn (b)(6).This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Additional Manufacturer Narrative
According to the implant registration cards received via email on 26apr2023, an aortic on-x valve was implanted in an existing on-x recipient.This investigation will be relegated to onxace-25, (b)(6).The device/product was not returned.The following additional information was received, "there was a paravalvular aortic leak along with an ascending aortic aneurysm found on a routine yearly echo.[the patient] was stable prior to surgery (scheduled elective) and was discharged post-op day 9.Last progress note reports that patient is recovering well." no additional information is forthcoming.The manufacturing records for the onxace-25, (b)(6) were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.A review of the available information was performed.On (b)(6) 2023 a notification was received from device tracking that an onxace was implanted in a patient with an existing onxace implant.The original implant onxace -25 sn # (b)(6) was implanted on (b)(6)2012 in a 59-year-old male with an unknown medical history.Onxace-25 sn (b)(6) was then explanted and replaced with onxace-27/29 sn# (b)(6) on (b)(6) 2023 (3,864 days post implant).The valve was not returned to the manufacturer for evaluation and testing; however, a review of manufacturing records show no processing issues.The instructions for use for the on-x valve acknowledge paravalvular leak as a potential complication following prosthetic valve replacement, which may lead to reoperation as well as explantation [ifu].Historically, major paravalvular leak occurs at a rate of 0.3% per patient-year for rigid heart substitutes [iso 5840-2:2021(e)].With the limited available information provided regarding both the paravalvular leak and the secondary finding of the ascending aortic aneurysm, no definitive causes could be established.It is unknown what, if any, contribution the valve had to the decision to explant.No further action required without additional information.A complaint and recall query was performed for onxace-25, sn (b)(6) to identify previously reported complaints or recalls associated with this complaint.No complaints or recalls were identified for this serial number.Based on the available information, a definitive root cause for this event cannot be determined.Additionally, without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.The manufacturing records were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.This event does not identify additional hazards or modify the probability and severity of existing hazards.There is no indication that an error or deficiency occurred at artivion ¿ formerly cryolife/jotec and the ifu adequately communicates risk.This complaint was reviewed for a capa evaluation and a capa is not warranted at this time.Artivion will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion ¿ formerly cryolife/jotec is accurate or has been confirmed by artivion ¿ formerly cryolife/jotec.

Brand Name
ONX AORTIC CONFORM EXT 25
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key16973526
Report Number1649833-2023-00014
Device Sequence Number6648725
Product Code LWQ
UDI-Device Identifier00851788001471
UDI-Public851788001471
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberONXACE-25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/19/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexMale